MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM MAR LNR L 32MM+3MM 10 DEG; S-ROM HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US SROM MAR LNR L 32MM+3MM 10 DEG; S-ROM HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1220-72-332
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for dislocated hip : dislocation - initial.Event is serious and is considered moderate.Event is definitely not related to device and is definitely related to procedure.Date of implantation: (b)(6) 1997, date of revision: (b)(6) 2020 (head and liner for poly wear), date of event (onset): (b)(6) 2021, (left hip).Treatment: closed reduction under anesthesia.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Provided patient x-rays have been reviewed.It is noted the patient has had bi-lateral hip replacement.This report involves the left hip.A dislocation event is not depicted.Nothing indicative of a product problem identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information and medical records received indicated that on 12/29/2020, the patient had a revision left total hip arthroplasty to address failed left hip.The poly liner was noted to have been completely worn through.The patient was noted to have increasing discomfort, pain, decreased range of motion, and preoperative radiographs reportedly showed evidence of migration.Depuy components were noted to have been used during this procedure.During the procedure the surgeon observed that the poly liner had been completely worn through.There was slight damage to the metal shell, but it was retained.There black tissue due to titanium debris.The femoral stem was well fixed and retained.The trochanteric clamp was removed.Bone loss and osteolysis were also noted.Medical records from (b)(6) 2021 note that the patient is 6 months post revision, dislocated hip and had to have it reduced.Medical record from (b)(6) 2021 note that the patient has dislocated 3 times and has instability.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and d4 (expiration date).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: b3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.Provided patient x-rays have been reviewed.It is noted the patient has had bi-lateral hip replacement.This report involves the left hip.A dislocation event is not depicted.Nothing indicative of a product problem identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SROM MAR LNR L 32MM+3MM 10 DEG
Common Device Name
S-ROM HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12341913
Report Number1818910-2021-18168
Device Sequence Number17118863
Product Code KWA
UDI-Device Identifier10603295015918
UDI-Public10603295015918
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K924492
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1220-72-332
Device Catalogue Number122072332
Device Lot Number9323945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/23/2021
09/17/2021
10/12/2021
11/23/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/10/2021
09/19/2021
10/22/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S-ROM*CUP ACE,ZTT-2 L32,60DP; S-ROM*PIN LOCK,5.0MM DIA; S-ROM*PIN LOCK,5.0MM DIA; S-ROM*SCREW,5.0MM DIA,45 MM LG; S-ROM*SCREW,6.5MM DIA,50MM LG; S-ROM*SCREW.5.0MM DIA,40 MM LG; SROM MAR LNR L 32MM+3MM 10 DEG; TOTAL HIP BALL 32MM +0; UNKNOWN DEPUY FEMORAL STEM; S-ROM*CUP ACE,ZTT-2 L32,60DP; S-ROM*PIN LOCK,5.0MM DIA; S-ROM*PIN LOCK,5.0MM DIA; S-ROM*SCREW,5.0MM DIA,45 MM LG; S-ROM*SCREW,6.5MM DIA,50MM LG; S-ROM*SCREW.5.0MM DIA,40 MM LG; SROM MAR LNR L 32MM+3MM 10 DEG; TOTAL HIP BALL 32MM +0; UNKNOWN DEPUY FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite